Rubinstein-Taybi syndrome (RTS) is a rare autosomal dominant disorder that occurs due to a microdeletion of chromosome 16p13. The craniofacial abnormalities in these patients may pose a challenge for anaesthetist performing tracheal intubation. However, there are no known reported cases of drug interaction with non-depolarising muscle relaxant in patients with RTS. This young patient with RTS presented with an unexpected prolonged atracurium effect during the course of anaesthesia. After ruling out other possible causes, we have come to a conclusion that RTS itself could have played a role in the prolonged effect of atracurium. However, further studies will be needed to confirm this hypothesis. In the meantime, care should be used when using muscle relaxants in patients with RTS.
- pharmacology and therapeutics
- unwanted effects / adverse reactions
Statistics from Altmetric.com
Competing interests All authors have no relevant financial interest in this manuscript and no activities, affiliations or relationships to disclose. All authors have not published or submitted any related papers from the same study.
Patient consent Guardian consent obtained.
Provenance and peer review Not commissioned; externally peer reviewed.
Author note All authors have not published or submitted any related papers from the same study.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.